Flash Flood, Perry
- When
- April 1, 5:30 AM CST to 9:30 AM CST
- Where
- Perry County, Countywide
- Property damage
- $28,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.633, -87.300
Doppler radar estimated several inches of rain in a short period of time across the county. The rain fellon already saturated ground.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Doppler radar estimated several inches of rain in a short period of time across the county. The rain fellon already saturated ground. Several roads were temporarily impassable due to high water. Many local creeksand streams were out of their banks. A large sinkhole developed on Tutwiler Street in Marion due to the heavy rain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 1, 4:57 AM CST, 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 457 AM CST FRI APR 1 2005 .SHORT TERM...(TODAY THROUGH MONDAY) ONE MORE DAY OF MESSY WEATHER BEFORE WE CAN ENJOY A DRY NICE WEEKEND WITH COOLER TEMPERATURES. FOR NOW...WE HAVE TO DEAL WITH THESE SHOWERS AND THUNDERSTORMS THROUGH MOST OF THE DAY TODAY. THE GOOD NEWS IS THAT WE SEEM TO BE CUT OFF FROM THE UNSTABLE AIRMASS...SO I DO NOT EXPECT ANY SEVERE STORMS TO DEVELOP OVER OUR FORECAST AREA. THE BAD NEWS THOUGH IS THAT WE HAVE TO DEAL WITH FLOODING. SOME OF THESE STORMS WILL PRODUCE PERIODS OF VERY HEAVY RAIN IN A SHORT AMOUNT OF TIME. ALSO...WE COULD HAVE SOME TRAINING EFFECTS THAT COULD MAKE MATTERS WORST. A FLOOD WATCH IS OUT FOR MOST OF THE CWA UNTIL THIS AFTERNOON. ANOTHER PROBLEM IS THAT MOST OF THE RIVERS UNDER OUR FORECAST AREA ARE EITHER FLOODING OR CLOSE TO FLOOD. WE WILL MONITOR THESE RIVERS AND WILL ISSUE ADDITIONAL FLOOD WARNINGS ACCORDINGLY. PEOPLE LIVING AT OR NEAR LOW LYING AREAS... CREEKS...RIVERS...AND FLOOD PRONE AREAS SHOULD CLOSELY MONITOR THE WEATHER FOR ANY POTENTIAL FLOOD WARNINGS ISSUED FOR YOUR COUNTY. BE PREPARED TO TAKE ACTION...AND PLEASE...DO NOT DRIVE ACROSS FLOODED AREAS. TURN AROUND DONT DROWN... NOW...BACK TO THE FORECAST. MOST OF THE RAIN WILL BEGIN TO MOVE OUT OF OUR AREA TONIGHT. AS THE LOW PRESSURE SYSTEMS MOVES OUT OF OUR CWA...A TIGHT PRESSURE GRADIENT WILL DEVELOP OVER CENTRAL ALABAMA. THIS WILL LEAD TO SOME GUSTY WINDS STARTING TONIGHT AND CONTINUE THROUGH SATURDAY. THE WIND WILL BE STRONGER ON SATURDAY DUE TO A COMBINATION OF THE TIGHT PRESSURE GRADIENT AND A LOW LEVEL JET...WHICH SOME OF THE WINDS WILL MIX DOWN TO THE SURFACE. A LAKE WILL ADVISORY WILL PROBABLY HAVE TO BE ISSUED...ALTHOUGH WE MAY ACTUALLY REACH WIND ADVISORY CRITERIA. BY THIS EVENING...WE SHOULD HAVE A BETTER IDEA ON WHICH CRITERIA WILL BE MET. BESIDES THE STRONG WINDS ON SATURDAY...THE WEEKEND OVERALL LOOKS REALLY GOOD. TEMPERATURES WILL COOL OFF INTO THE UPPER 30S AND LOWER 40S DURING THE EVENING...AND WARM UP TO THE UPPER 50S TO MID 60S. SATURDAY LOOKS TO BE THE COOLER DAY DUE TO THE WINDS MAKING THE TEMPERATURES FEEL MUCH COOLER. BY LATE SATURDAY...WINDS SHOULD BEGIN TO DIE DOWN AND BY SUNDAY WILL BECOME CALM. DRY CONDITIONS WILL CONTINUE THROUGH EARLY NEXT WEEK...BUT TEMPERATURES WILL BEGIN TO WARM UP. .LONG TERM...(TUESDAY THROUGH THURSDAY) THE NEXT WEATHER SYSTEM WILL APPROACH THE AREA ON WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED...BUT OF COURSE WITH EVERY SYSTEM THAT MOVES THROUGH THIS TIME OF THE YEAR...SEVERE WEATHER COULD ALWAYS BE A POSSIBILITY. AS OF RIGHT NOW...IT DOESNT LOOK TOO PROMISING...BUT IT IS TOO EARLY TO TELL. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 44 54 37 / 100 30 10 10 ANNISTON 67 44 55 37 / 100 30 10 10 BIRMINGHAM 69 43 56 37 / 100 30 10 10 TUSCALOOSA 69 44 59 38 / 100 20 10 10 CALERA 70 46 57 38 / 100 30 10 10 AUBURN 69 48 58 39 / 100 30 10 10 MONTGOMERY 72 47 60 38 / 100 20 10 10 TROY 72 49 60 38 / 100 20 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT THIS AFTERNOON FOR CENTRAL ALABAMA. && 10/ARM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 150 PM CST THU MAR 31 2005 ALZ011>015-017>050-011330- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 150 PM CST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). A REPRIEVE FROM THE RAIN IS EXPECTED TO CONTINUE FOR CENTRAL ALABAMA THROUGH LATE EVENING...THEN ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED DURING THE OVERNIGHT HOURS. SOME STORMS MAY BE SEVERE... WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES CANNOT BE RULED OUT...BUT NO WIDESPREAD OUTBREAK IS EXPECTED. FLOODING/FLASH FLOODING IS A MAJOR CONCERN FOR CENTRAL ALABAMA. AN ADDITIONAL 1 TO 3 INCHES IS EXPECTED TO FALL ON ALREADY SATURATED GROUNDS BEFORE FRIDAY AFTERNOON. A FLASH FLOOD WATCH WILL BE ISSUED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY). STRONG WINDS MAY BE A CONCERN IN THE WAKE OF THE FRONT FRIDAY AFTERNOON. CONDITIONS SHOULD IMPROVE AFTER NOON ON FRIDAY AND NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NECESSARY TONIGHT.
The Birmingham radar (KBMX), 78 km away, was scanning. The volume nearest the first event began at 11:30 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448561.